MAUDE Adverse Event Report: DEPUY MITEK LLC US TACIT QA #2/0ETH V5; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US TACIT QA #2/0ETH V5; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 212236
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during the lift up surgery, it was observed that the tacit quick anchor was implanted into the patient's body.After the suture was attached with the anchor, and while closing, it was reported that the surgeon recognized that all threads were broken.The surgeon removed the anchor and implanted an alternative anchor into the same position to complete the surgery.There was approximately a fifteen minute surgical delay and no harm to the patient was reported.It was brand new and the first use when the issue occurred.No further information was provided by the hospital.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: upon receipt, the complaint device was returned and found to be incomplete.The anchor was returned without the suture.Therefore, the reported failure of suture damaged cannot be verified as the suture was not available for a physical evaluation.Hence, this complaint cannot be confirmed.Moreover, we cannot determine a definitive root cause for the reported failure as no evaluation can be performed.However, the anchor was received and a visual inspection of the device was performed to detect any gross visual defects that may contribute to the complaint condition.Visual observation reveals that the threads on the anchor are slightly worn which is consistent with the information provided which states that the anchor was implanted and then removed from the patient.Furthermore, a non-conformance search was performed and no non-conformances were identified for this part (212236) with the lot number (3l18775) combination.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TACIT QA #2/0ETH V5
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8655594
Report Number1221934-2019-57256
Device Sequence Number1832260
Product Code MBI
UDI-Device Identifier10886705002023
UDI-Public10886705002023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number212236
Device Lot Number3L18775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/30/2019
08/08/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/03/2019
08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1